Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 12, 2021Dickson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 12, 2021, 6:41 PM CDT for Dickson County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 6:41 PM CDT (23:41 UTC)
Expired
Jun 12, 2021, 7:30 PM CDT
In force
49 min
Issued by
NWS Nashville, TN

County Dickson County, TN

The radar

The Ft Campbell radar (KHPX), 68 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1463 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

270 
WWUS84 KOHX 122341
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
641 PM CDT Sat Jun 12 2021
 
TNZ006-023>025-130030-
Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
641 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...
SOUTHWESTERN MONTGOMERY...EASTERN HOUSTON AND NORTHEASTERN HUMPHREYS
COUNTIES UNTIL 730 PM CDT...

At 641 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of McEwen, or 10 miles southeast of Erin, moving
southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dickson, Erin, McEwen, Burns, Charlotte, Vanleer, Cumberland City and
Slayden.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3601 8720 3598 8744 3599 8753 3597 8753
      3595 8771 3637 8769 3637 8759 3641 8760
      3644 8753
TIME...MOT...LOC 2341Z 333DEG 13KT 3623 8755 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 12, 1:39 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 12, 1:39 PM CDT, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
139 PM CDT Sat Jun 12 2021

.DISCUSSION...

A few thunderstorms have formed in the steamy air across Middle
Tennessee. A couple of the storms this afternoon and early
evening may be briefly severe with damaging wind gusts. Generally
greater coverage (30-40 percent) is expected over our western
counties where SPC has a marginal risk in place. This area is also
showing greatest capes with surface based values well over 3
kJ/kg and heat index values around 100. Showers and storms will
slowly fizzle late this evening and patchy fog is expected again
tonight.

On Sunday, similar heat and humidity coupled with the passage of
a cold front will reignite scattered thunderstorms across the
area. Again, a couple could be strong to briefly severe through
early evening Sunday.

A very different wx pattern will develop after Sunday. A
deepening trough over the eastern states will allow a few waves of
fresh Canadian air to bring some cooler and much less humid air
to Tennessee for several days. By next weekend, heat and humidity
will start creeping up again along with a chance for scattered
thunderstorms.

&&

.AVIATION...
12Z TAF DISCUSSION.

Upper trough over the mid-state finally moving off the plateau.
Shower/storm development likely to be way down today/this evening
compared to the last few days. Fog this morning will dissipate
quickly. Only VCTS in afternoon group for pcpn at this time...
but CKV has best chance of seeing storms this afternoon. Fog is
likely to develop again later tonight, and may once again go to
IFR levels CSV.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  91  69  91  64 /  30  30  10   0   0
Clarksville    71  89  66  89  62 /  30  30  10   0   0
Crossville     64  86  65  85  61 /  20  30  30   0   0
Columbia       69  90  67  89  64 /  20  30  20   0   0
Lawrenceburg   69  90  68  89  64 /  20  30  20   0   0
Waverly        70  89  66  89  64 /  40  30  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........07
Hazardous weather outlook, Jun 12, 1:19 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
119 PM CDT Sat Jun 12 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-131830-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
119 PM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

A few strong to briefly severe thunderstorms are possible this
afternoon and evening. Damaging wind gusts are the main concern.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

13

In the hours before

Special weather statement, Jun 12, 5:42 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
542 PM CDT Sat Jun 12 2021

TNZ059>061-095-122330-
Williamson TN-Maury TN-Giles TN-Marshall TN-
542 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY...
SOUTHEASTERN WILLIAMSON AND NORTHEASTERN GILES COUNTIES UNTIL 630 PM
CDT...

At 542 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Columbia, Lewisburg, Spring Hill, Chapel Hill, Cornersville, Belfast,
Frankewing, I-65 East Of Columbia and Farmington.

This includes Interstate 65 between mile markers 15 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3520 8699 3578 8691 3577 8669 3572 8670
      3572 8669 3531 8667 3525 8675 3526 8683
      3519 8683
TIME...MOT...LOC 2242Z 004DEG 18KT 3553 8683

Barnwell
Special weather statement, Jun 12, 5:54 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
554 PM CDT Sat Jun 12 2021

TNZ033-034-066-130000-
Cumberland TN-Fentress TN-Overton TN-
554 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...CUMBERLAND
AND FENTRESS COUNTIES UNTIL 700 PM CDT...

At 554 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Monterey to 6 miles east
of Fairfield Glade. Movement was south at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Crossville, Jamestown, Fairfield Glade, Crab Orchard, Allardt,
Pleasant Hill, Grimsley, Lake Tansi, Cumberland Mountain State Park,
Slate Springs, Indian Rock Lake and Clarkrange.

This includes Interstate 40 between mile markers 310 and 340.

LAT...LON 3583 8477 3576 8492 3575 8502 3577 8504
      3577 8521 3610 8517 3614 8510 3615 8516
      3641 8513 3641 8510 3652 8507 3638 8469
      3632 8479 3630 8480 3628 8488 3621 8491
      3615 8491 3609 8480 3600 8472 3591 8468
TIME...MOT...LOC 2254Z 002DEG 41KT 3626 8508 3598 8476

Barnwell
Local storm report, Jun 12, 6:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
630 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     LYNNVILLE               35.38N  87.01W
06/12/2021                   GILES              TN   MEDIA

            TREE DOWN ON BEAR CREEK PIKE

&&

EVENT NUMBER OHX2100533

BW
Local storm report, Jun 12, 6:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
633 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             7 NW LEWISBURG          35.52N  86.88W
06/12/2021  M1.00 INCH       MARSHALL           TN   SOCIAL MEDIA

&&

EVENT NUMBER OHX2100534

BW
Local storm report, Jun 12, 6:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             3 NNW LEWISBURG         35.49N  86.81W
06/12/2021  M0.88 INCH       MARSHALL           TN   SOCIAL MEDIA

&&

EVENT NUMBER OHX2100535

BW
Special weather statement, Jun 12, 6:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
641 PM CDT Sat Jun 12 2021

TNZ006-023>025-130030-
Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
641 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...
SOUTHWESTERN MONTGOMERY...EASTERN HOUSTON AND NORTHEASTERN HUMPHREYS
COUNTIES UNTIL 730 PM CDT...

At 641 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of McEwen, or 10 miles southeast of Erin, moving
southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dickson, Erin, McEwen, Burns, Charlotte, Vanleer, Cumberland City and
Slayden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3601 8720 3598 8744 3599 8753 3597 8753
      3595 8771 3637 8769 3637 8759 3641 8760
      3644 8753
TIME...MOT...LOC 2341Z 333DEG 13KT 3623 8755

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:08 PM CDTFlash Flood WarningOHXRutherford112 min
Jun 11, 7:55 PM CDTSpecial Weather StatementOHXHickman50 min
Jun 11, 8:39 PM CDTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Overton, Pickett, Putnam3 hr
Jun 11, 8:43 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett62 min
Jun 11, 10:15 PM CDTSpecial Weather StatementOHXSumner, Trousdale45 min
Jun 12, 12:26 PM CDTSpecial Weather StatementOHXBedford19 min
Jun 12, 2:41 PM CDTSpecial Weather StatementOHXGiles49 min
Jun 12, 2:50 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall25 min
Jun 12, 3:02 PM CDTSpecial Weather StatementOHXHumphreys43 min
Jun 12, 3:10 PM CDTAreal Flood AdvisoryOHXGiles, Marshall2 hr
Jun 12, 3:15 PM CDTSpecial Weather StatementOHXGiles60 min
Jun 12, 3:27 PM CDTSpecial Weather StatementOHXMarshall48 min
Jun 12, 3:29 PM CDTSpecial Weather StatementOHXWayne46 min
Jun 12, 4:14 PM CDTSpecial Weather StatementOHXWayne61 min
Jun 12, 4:15 PM CDTSpecial Weather StatementOHXGiles, Marshall60 min
Jun 12, 4:17 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury, Williamson3 hr
Jun 12, 4:42 PM CDTSpecial Weather StatementOHXGiles, Lawrence33 min
Jun 12, 5:08 PM CDTSpecial Weather StatementOHXFentress, Pickett52 min
Jun 12, 5:12 PM CDTSpecial Weather StatementOHXGiles48 min
Jun 12, 5:12 PM CDTSpecial Weather StatementOHXWayne63 min
Jun 12, 5:41 PM CDTFlash Flood WarningOHXMarshall, Maury, Williamson3 hr
Jun 12, 5:42 PM CDTSpecial Weather StatementOHXMarshall48 min
Jun 12, 5:54 PM CDTSpecial Weather StatementOHXCumberland, Fentress66 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.